Alert archive / South Dakota / Tornado Warnings in 2007
Tornado Warning 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 21, 2007, 9:19 AM CDT for Buffalo County, Hand County, Hyde County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 9:19 AM CDT (14:19 UTC)
- Expired
- Jun 21, 2007, 9:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, SD, Hand County, SD, Hyde County, SD
The radar
The Aberdeen radar (KABR), 146 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KABR 211419
TORABR
SDC017-059-069-211445-
/O.NEW.KABR.TO.W.0017.070621T1419Z-070621T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
919 AM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA...
SOUTHWESTERN HAND COUNTY IN CENTRAL SOUTH DAKOTA...
SOUTHEASTERN HYDE COUNTY IN CENTRAL SOUTH DAKOTA...
* UNTIL 945 AM CDT
* AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES EAST OF
STEPHAN...OR 14 MILES NORTH OF FORT THOMPSON...MOVING SOUTHEAST AT
30 MPH.
* THE TORNADO WILL BE NEAR...
AMES AROUND 930 AM CDT...
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4447 9929 4429 9954 4399 9926 4415 9892
4420 9893 4420 9886
$$
ZELTWANGER1 follow-up statement
000
WWUS53 KABR 211433
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
932 AM CDT THU JUN 21 2007
SDC017-059-069-211445-
/O.CON.KABR.TO.W.0017.000000T0000Z-070621T1445Z/
BUFFALO SD-HYDE SD-HAND SD-
932 AM CDT THU JUN 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHWESTERN HAND...SOUTHEASTERN HYDE AND BUFFALO COUNTIES...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF
AMES...OR 13 MILES NORTHEAST OF FORT THOMPSON...MOVING SOUTHEAST AT
30 MPH.
AT 815 AM A FUNNEL CLOUD WAS REPORTED 12 MILES SOUTH OF HIGHMORE.
LAT...LON 4440 9918 4421 9947 4399 9926 4415 9892
4420 9893 4420 9886
$$
ZELTWANGERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 21, 3:26 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 21, 3:26 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CDT THU JUN 21 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT ABBREVIATED DISCUSSIONS THIS MORNING AS SUPERCELLS THAT DEVELOPED THIS MORNING AND A SEVERE THUNDERSTORM WATCH ISSUANCE ARE INTERFERING WITH NORMAL DUTIES. SPLITTING SUPERCELLS WITH PROBABLE LARGE HAIL HAVE DEVELOPED JUST EAST OF MOBRIDGE VERY EARLY THIS MORNING ALONG A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA. LIFT ASSOCIATED WITH THE APPROACHING SHORTWAVE INTO THE NORTHERN PLAINS WILL ASSIST IN MAINTAINING STORMS AND DEVELOPING NEW STORMS ALONG THIS BOUNDARY THIS MORNING...IN ADDITION TO RICH MOISTURE WITH DEW POINTS IN THE MID TO UPPER 60S AND STEEP MID LEVEL LAPSE RATES. THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10AM CDT/9AM MDT THIS MORNING FOR NORTHERN SOUTH DAKOTA. SPC HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE DAY ONE PERIOD AND MORE EPISODES OF THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE THROUGHOUT THE DAY AS THIS BOUNDARY REMAINS STATIONARY OR MOVES SLOWLY SOUTHWARD. THE NAM HAS BEEN TRENDING SLOWER WITH THIS FEATURE OVER THE PAST COUPLE DAYS...AND KEEPS CHANCES OF RAIN GOING ACROSS THE FORECAST AREA INTO FRIDAY. WITH CURRENT TRENDS AND AGREEMENT WITH THE ECMWF/CANADIAN...AS WELL AS MORE GENERAL AGREEMENT WITH THE CURRENT SITUATION...THE SLOWER TREND HAS BEEN PRETTY MUCH ACCEPTED AND POPS HAVE BEEN HUNG BACK THROUGH PART OF FRIDAY. .LONG TERM...SATURDAY THROUGH MONDAY NIGHT AS SHORTWAVE MOVES TO THE EAST ON FRIDAY...UPPER RIDGE AND CORE OF HOTTEST AIR BEGINS TO MOVE INTO THE PLAINS FROM THE WEST/SOUTHWEST SATURDAY AND SUNDAY. 850MB TEMPERATURES INCREASE TO 20 TO 24 C BY SATURDAY AND 23 TO 28 C BY SUNDAY AS THIS RIDGE MOVES EAST. AS THIS OCCURS...A TROUGH MOVES INTO THE PACIFIC NORTHWEST AND AN INDUCED SURFACE LOW FORMS IN THE EASTERN ROCKIES/WESTERN PLAINS SATURDAY INTO SUNDAY...INCREASING SOUTHERLY FLOW OVER THE AREA INTO THE WEEKEND. A STRONG LOW LEVEL JET FORMS SATURDAY NIGHT INTO SUNDAY AHEAD OF THIS SURFACE LOW. WITH 700MB TEMPERATURES OF 12 TO 16 C THROUGHOUT THE WEEKEND AND INTO MONDAY...ANY CHANCE OF CONVECTION SEEMS QUITE LIMITED AS THE REGION WILL BE PRETTY CAPPED AND WARM ALOFT. LEFT POPS IN FOR SUNDAY AND MONDAY NIGHTS MOSTLY FOR THE SAKE OF DIURNAL CONVECTION FOR NOW...BUT MAY HAVE TO BE REMOVED AT A LATER DATE. THIS GENERAL PATTERN WITH THE SURFACE LOW IN THE EASTERN ROCKIES/WESTERN PLAINS HOLDS THROUGH MONDAY NIGHT. && .AVIATION... A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA HAS LED TO THE DEVELOPMENT OF A COUPLE THUNDERSTORMS EARLY THIS MORNING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LOWER LOCAL VISIBILITIES TO MVFR OR IFR IN HEAVY RAIN. OTHERWISE...CONDITIONS WILL REMAIN VFR WITH UNLIMITED VISIBILITIES AND SCATTERED CLOUDS AT OR ABOVE 5000 FEET. THROUGHOUT THIS MORNING AND AFTERNOON...MORE THUNDERSTORMS COULD DEVELOP ACROSS THE AREA AS THE FRONTAL BOUNDARY MOVES SLOWLY SOUTHWARD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...ECKSTEIN LONG TERM...KEEFE/ECKSTEIN AVIATION...KEEFE/ECKSTEIN
Hazardous weather outlook, Jun 21, 5:13 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 513 AM CDT THU JUN 21 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 513 AM CDT THU JUN 21 2007 /413 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH DAKOTA AND WESTERN MINNESOTA TODAY...AS A FRONTAL BOUNDARY EXTENDED ACROSS THE AREA SLOWLY MOVES SOUTHWARD AND AN UPPER LEVEL IMPULSE MOVES EASTWARD INTO THE PLAINS. ANY STORMS THAT DEVELOP MAY BECOME SEVERE...WITH HEAVY RAINFALL...LARGE HAIL...AND STRONG WINDS THE PRIMARY THREATS. THERE IS ALSO THE CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE CHANCES OF THUNDERSTORMS FRIDAY MORNING AS THE UPPER LEVEL SYSTEM MOVES OFF TO THE SOUTH AND EAST. OTHERWISE...THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS THE DAKOTAS AND WESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY ACROSS SOUTH DAKOTA AND WESTERN MINNESOTA. NJE
In the hours before
Local storm report, Jun 21, 8:01 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
801 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HAIL 9 W ONIDA 44.70N 100.25W
06/21/2007 E4.25 INCH SULLY SD LAW ENFORCEMENT
&&
SDLocal storm report, Jun 21, 8:15 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
815 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM HAIL ONIDA 44.70N 100.07W
06/21/2007 E1.75 INCH SULLY SD LAW ENFORCEMENT
&&
SDLocal storm report, Jun 21, 8:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
836 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL 11 E ONIDA 44.70N 99.84W
06/21/2007 E0.75 INCH SULLY SD TRAINED SPOTTER
0835 AM HAIL 3 N HARROLD 44.57N 99.74W
06/21/2007 M1.00 INCH SULLY SD FIRE DEPT/RESCUE
&&
SDLocal storm report, Jun 21, 8:46 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
846 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 3 N HARROLD 44.57N 99.74W
06/21/2007 M1.75 INCH SULLY SD FIRE DEPT/RESCUE
ALSO REPORTED WIND GUSTS OF 60 TO 70 MPH.
0840 AM HAIL HARROLD 44.52N 99.74W
06/21/2007 M1.00 INCH HUGHES SD CO-OP OBSERVER
&&
SDLocal storm report, Jun 21, 9:02 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
902 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL HOLABIRD 44.52N 99.60W
06/21/2007 M1.25 INCH HYDE SD EMERGENCY MNGR
0830 AM HAIL 4 NW ONIDA 44.75N 100.12W
06/21/2007 E1.00 INCH SULLY SD CO-OP OBSERVER
&&
SDLocal storm report, Jun 21, 9:06 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
906 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL 5 S HIGHMORE 44.45N 99.44W
06/21/2007 M0.75 INCH HYDE SD EMERGENCY MNGR
&&
JAZThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:43 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 47 min |
| Jun 21, 2:06 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 39 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson, Walworth | 46 min |
| Jun 21, 2:47 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 43 min |
| Jun 21, 3:25 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
| Jun 21, 3:29 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 61 min |
| Jun 21, 3:52 AM CDT | Tornado Warning | ABR | Edmunds | 23 min |
| Jun 21, 4:22 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 53 min |
| Jun 21, 4:38 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 67 min |
| Jun 21, 5:05 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 55 min |
| Jun 21, 5:45 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 60 min |
| Jun 21, 5:52 AM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 38 min |
| Jun 21, 6:18 AM CDT | Tornado Warning | ABR | Dewey, Potter | 27 min |
| Jun 21, 6:35 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 55 min |
| Jun 21, 6:43 AM CDT | Tornado Warning | ABR | Potter | 32 min |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter | 58 min |
| Jun 21, 7:31 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Sully | 59 min |
| Jun 21, 7:37 AM CDT | Tornado Warning | ABR | Sully | 23 min |
| Jun 21, 7:57 AM CDT | Flash Flood Warning | ABR | Potter, Sully | 3 hr |
| Jun 21, 8:27 AM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Stanley, Sully | 48 min |
| Jun 21, 8:59 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hyde | 46 min |
| Jun 21, 9:41 AM CDT | Tornado Warning | ABR | Buffalo | 34 min |
Nearby
Tornado Warnings in South Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.